SciELO - Scientific Electronic Library Online

 
vol.59 issue2Combined spinal-epidural block in a patient with amyotrophic lateral sclerosis: case reportSecond degree atrioventricular block Mobitz type I after administration of benzathine penicillin: case report author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista Brasileira de Anestesiologia

Print version ISSN 0034-7094

Abstract

POTERIO, Glória Maria Braga et al. Anaphylaxis during renal transplantation of live donor graft in a child with latex allergy: case report. Rev. Bras. Anestesiol. [online]. 2009, vol.59, n.2, pp. 210-218. ISSN 0034-7094.  http://dx.doi.org/10.1590/S0034-70942009000200009.

BACKGROUND AND OBJECTIVES: Latex allergy is becoming increasingly more frequent, affecting patients and health care professionals. The objective of this report was to present the case of a child with allergy to latex, who developed anaphylaxis during anesthesia for renal transplantation, and emphasize some of the multidisciplinary conducts used to decrease the risk of anaphylactic shock after graft reperfusion. CASE REPORT: A male child, 5 years and 10 months old, P3 by the ASA classification, with a history of allergy to latex diagnosed after contact with balloons and confirmed by Rast test specific for latex and Prick test, underwent renal transplantation of a live donor graft for end-stage renal disease secondary to urologic malformation. The protocols for patients with Latex Allergy adopted by the Anesthesiology and Nursing Departments of the Hospital das Clínicas da UNICAMP were observed to avoid exposure of the child to latex. They started the day before the surgery by cleaning the operating rooms and substituting of all medical-hospital products by latex-free material. The equipment and materials used during the procedure were latex-free according to a technical report provided by the manufacturers. The surgery was done under general anesthesia and controlled mechanical ventilation. At the end of the surgery, the patient required blood transfusion, which was administered by a pressurizer; he developed cutaneous rash and the blood transfusion was discontinued, hydrocortisone was administered, and the infusion of crystalloids was increased. The child had an immediate and satisfactory response to the treatment. CONCLUSIONS: Latex allergy has become a public health problem and the knowledge of specific therapeutic conducts allows immediate treatment and decreases patient risks.

Keywords : COMPLICATIONS [latex allergy]; SURGERY, Urologic [renal transplantation].

        · abstract in Portuguese | Spanish     · text in English | Portuguese     · pdf in English | Portuguese